Alert archive / Indiana / Flash Flood Warnings in 2011
Flash Flood Warning 40, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 2, 2011, 4:52 AM EDT for Harrison County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2011, 4:52 AM EDT (08:52 UTC)
- Expired
- May 2, 2011, 6:54 AM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Harrison County, IN
The radar
The Louisville radar (KLVX), 47 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621
WGUS53 KLMK 020852
FFWLMK
INC061-021145-
/O.NEW.KLMK.FF.W.0040.110502T0852Z-110502T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 AM EDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 745 AM EDT
* AT 444 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL TOTALS OF ONE TO ONE AND A HALF INCHES FROM MULTIPLE
THUNDERSTORMS OVER THE WARNED AREA.
AN ADDITIONAL INCH OF RAIN IS POSSIBLE IN THE WARNED AREA FROM A
STRONGER STORM OVER THE COUNTY NOW. THE ADDITIONAL RAIN LIKELY WILL
CAUSE FLASH FLOODING OF WATER ACROSS AREA ROADWAYS. ONE ROAD THAT
HAS HAD FLASH FLOODING IN THE PAST IS AT APPLE AND KINGS LANE EAST
OF PALMYRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3841 8604 3831 8604 3827 8628 3829 8626
3831 8629 3833 8629 3833 8627 3836 8627
3835 8627 3835 8625 3841 8627 3842 8626
$$
RS3 follow-up statements
277
WGUS73 KLMK 020940
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 AM EDT MON MAY 2 2011
INC061-021145-
/O.CON.KLMK.FF.W.0040.000000T0000Z-110502T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON IN-
540 AM EDT MON MAY 2 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
NORTHWESTERN HARRISON COUNTY...
AT 535 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT TWO TO THREE INCHES OF RAIN HAD FALLEN OVER THE PAST FEW HOURS.
THIS RAIN...COMBINED WITH SOAKING RAINS OVER THE PAST SEVERAL
DAYS...LIKELY IS CAUSING FLASH FLOODING ON SOME AREA ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
&&
LAT...LON 3841 8604 3831 8604 3827 8628 3829 8626
3831 8629 3833 8629 3833 8627 3836 8627
3835 8627 3835 8625 3841 8627 3842 8626
$$
RS969
WGUS73 KLMK 020940 CCA
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 AM EDT MON MAY 2 2011
INC061-021145-
/O.CON.KLMK.FF.W.0040.000000T0000Z-110502T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON IN-
540 AM EDT MON MAY 2 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
NORTHERN HARRISON COUNTY...
AT 535 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT TWO TO THREE INCHES OF RAIN HAD FALLEN OVER THE PAST FEW HOURS.
THIS RAIN...COMBINED WITH SOAKING RAINS OVER THE PAST SEVERAL
DAYS...LIKELY IS CAUSING FLASH FLOODING ON SOME AREA ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
&&
LAT...LON 3841 8604 3831 8604 3827 8628 3829 8626
3831 8629 3833 8629 3833 8627 3836 8627
3835 8627 3835 8625 3841 8627 3842 8626
$$
RS380
WGUS73 KLMK 021054
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 AM EDT MON MAY 2 2011
INC061-021104-
/O.CAN.KLMK.FF.W.0040.000000T0000Z-110502T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON IN-
654 AM EDT MON MAY 2 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN
HARRISON COUNTY...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
PRODUCING HEAVY RAIN. HOWEVER...PONDING TO MINOR FLOODING OF AREA
ROADWAYS LIKELY WILL CONTINUE THROUGH THE MORNING RUSH HOUR. THUS AN
AREAL FLOOD WARNING IS IN EFFECT.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3841 8604 3831 8604 3827 8628 3829 8626
3831 8629 3833 8629 3833 8627 3836 8627
3835 8627 3835 8625 3841 8627 3842 8626
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:12 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 2, 3:12 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 AM EDT MON MAY 2 2011
.SHORT TERM (TODAY AND TONIGHT)...
A POSITIVELY TILTED TROUGH OVER THE NORTHERN PLAINS WILL FINALLY
BEGIN TO MOVE EAST THIS AFTERNOON. HOWEVER...RIDGING OVER THE
SOUTHEAST STATES WILL BE SLOW TO MOVE. A STRONG JET STRETCHING FROM
TEXAS THROUGH LAKE MICHIGAN WILL MOVE SLIGHTLY TO THE EAST TODAY.
SOUTHWEST FLOW AND AMPLE MOISTURE WILL REMAIN OVER THE LOWER OHIO
VALLEY TODAY. EXCESSIVE RAINS WILL CONTINUE THROUGH THE MORNING
HOURS OVER SOUTHWESTERN INDIANA AND SOUTH CENTRAL INDIANA. THROUGH 3
AM...AROUND 2 INCHES OF RAIN HAD FALLEN OVER THE PAST THREE HOURS
OVER DUBOIS AND ORANGE COUNTIES. WITH AN EXPECTATION THAT ANOTHER 1
TO 2 INCHES WILL FALL OVER THESE SAME AREAS THROUGH DAWN...HAVE
ISSUED A FLOOD ADVISORY THROUGH AT LEAST 7 AM ACROSS SOUTHWEST
INDIANA. HAVE ISSUED A FLASH FLOOD WARNING FOR DUBOIS AND ORANGE
COUNTIES.
THESE SHOWERS AND STORMS ARE TRAINING JUST TO THE NORTHWEST OF A
SLOW MOVING COLD FRONT...WHICH JUST NOW IS PRACTICALLY SITTING ALONG
THE OHIO RIVER. THEY ARE BEING FED BY A WAVE MOVING NORTHEAST ACROSS
SOUTHERN ILLINOIS...AND A STRONG LOW LEVEL JET IMPINGING UPON THIS
FRONTAL BOUNDARY.
THE SPC WRF AGAIN HAS BEEN VERY ACCURATE IN FORECASTING THE LOCATION
OF THESE CURRENT TRAINING STORMS. LATER THIS MORNING...EXPECT
PRECIPITATION TO SLOWLY BEGIN TO MOVE SOUTHEAST OF THE OHIO RIVER
AND INTO WEST CENTRAL KENTUCKY AS THE SURFACE FRONT SLIDES
SOUTHEAST...EVENTUALLY ALIGNING ALONG THE BLUEGRASS PARKWAY BY LATE
MORNING OR EARLY AFTERNOON.
EXPECT PRECIPITATION TO LESSON CONSIDERABLY LATER THIS MORNING AS AS IT
MOVES INTO SOUTH CENTRAL KENTUCKY AND THE BLUEGRASS REGION. THIS
WILL BE DUE IN PART TO THE LOSS OF THE NOCTURNAL LOW LEVEL JET.
ALTHOUGH ISOLATED THUNDER CANNOT BE RULED OUT TODAY...FEEL THAT
PRECIP WILL MORPH INTO A MORE GENERAL RAIN.
BY THIS AFTERNOON...THE FRONT WILL LIE SOUTHEAST OF THE CUMBERLAND
PARKWAY. VERY COOL TEMPERATURES WILL OVERSPREAD SOUTHERN INDIANA AND
KENTUCKY ALONG THE OHIO RIVER WITH NORTH WINDS AND TEMPERATURES
REMAINING IN THE 50S.
RAIN WILL CONTINUE OVERNIGHT AS ANOTHER WEAK WAVE RIDES NORTHEAST
ALONG THE COLD FRONT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE SHORT TERM
PERIOD. THE FIRST LINE OF SHOWERS AND STORMS THAT ROLLED THROUGH
THIS MORNING DROPPED ANYWHERE FROM HALF AN INCH TO AN INCH AND A
HALF OR RAIN ACROSS THE FORECAST AREA...WITH THE MOST OVER WEST
CENTRAL KENTUCKY. ANOTHER WAVE RIDING ALONG THE STALLED BOUNDARY
OVER SOUTHERN INDIANA HAS BEGUN TO PUSH INTO WESTERN KENTUCKY THIS
AFTERNOON. THIS WILL SPREAD NORTH AND EAST OVERNIGHT. THOUGH
SOME SHOWERS ARE MOVING INTO SOUTH CENTRAL KENTUCKY THIS
AFTERNOON...MOST OF THE SHORT TERM MODELS ARE INDICATING THIS WILL
MOVE NORTH WITH THE MOST RAIN FALLING ALONG THE OHIO RIVER AND NORTH
BETWEEN 00-06Z.
AS THE STACKED LOW PRESSURE SYSTEM OVER SOUTHERN CANADA CONTINUES TO
PULL OFF TO THE NORTHEAST TONIGHT THE STALLED FRONT OVER SOUTHERN
INDIANA WILL SLOWLY BEGIN TO MOVE SOUTHEAST. THIS COLD FRONT LOOKS
TO FINALLY MAKE IT MOST OF THE WAY THROUGH THE FORECAST AREA
TOMORROW AFTERNOON. RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE
ALONG THIS FRONT THROUGH THE DAY TOMORROW. WITH THE FRONT STALLED
OVER SOUTHERN INDIANA TONIGHT AND MOVING SLOWLY TOMORROW...THIS IS
THE AREA WHERE THE MOST RAIN WILL FALL. WITH THUNDERSTORMS RAINFALL
COULD BE HEAVY AT TIMES. GENERALLY BETWEEN ONE AND ONE AND A HALF
INCHES IS EXPECTED OVER SOUTHERN INDIANA AND ALONG THE OHIO RIVER
DROPPING OFF TO HALF AN INCH OR LESS OVER EAST CENTRAL KENTUCKY. DUE
TO CONTINUED RAIN THROUGH TUESDAY THE FLOOD WATCH WILL BE EXTENDED.
THIS WILL BE DISCUSSED MORE IN THE LONG TERM SECTION.
AS TO TEMPERATURES...LOWS TONIGHT WILL DROP INTO THE LOWER 50S IN
THE NORTHWEST TO THE UPPER 50S IN THE EAST. HIGHS TOMORROW WILL VARY
GREATLY ACROSS THE REGION AS THE COLD FRONT WILL BE PASSING
THROUGH.EXPECT HIGHS IN THE UPPER 50S ACROSS SOUTHERN INDIANA AND
NORTH AND WEST CENTRAL KENTUCKY TO LOWER 70S AROUND THE LAKE
CUMBERLAND AREA.
.LONG TERM (TUESDAY - SUNDAY)...
PERIOD BEGINS WITH AN UPPER TROUGH...POSSIBLE CLOSED LOW...FOCUSED
OVER THE UPPER MIDWEST WITH A TRAILING VORTMAX INTO THE MID MS RIVER
VALLEY. FRONTAL BOUNDARY LOOKS TO BE OVER EASTERN KY/TN WITH
CONTINUED TRAILING RAINS FROM STRONG MOISTURE FEED ALOFT AHEAD OF
THE UPPER TROUGH. FORTUNATELY THE PUSH OF THIS UPPER SYSTEM WILL
MOVE THE RAIN EAST OF THE REGION...LEAVING RAIN CHANCES ONLY ACROSS
THE EASTERN AND SOUTHEAST CWA TUESDAY NIGHT. EXPECTING ANOTHER HALF
INCH TO INCH OF RAIN TO FALL ACROSS A LARGE AREA WITH THIS LAST
PUSH...SO CURRENT FLOOD WATCH TO TUESDAY AFTERNOON STILL LOOKS GOOD.
HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY...WITH THE CENTER
OVER THE REGION BY THURSDAY. ALOFT...UPPER TROUGH AXIS WILL BE JUST
OVER AREA WEDNESDAY MORNING...PUSHING INTO THE ATLANTIC BY THURSDAY
MORNING. CONCERN AT THIS POINT MAY BE PATCHY FROST IN THE NORMALLY
COLDER LOCATIONS. LOOKS LIKE THURSDAY HAS THE BETTER CHANCE WITH THE
PLACEMENT OF THE HIGH CENTER AND EXPECTED CLEAR SKIES. GIVEN THAT IT
IS BORDERLINE CONDITIONS WILL CONTINUE NOT TO MENTION FROST IN
PRODUCTS.
THURSDAY NIGHT AND FRIDAY...THE HIGH CENTER WILL BE OVER THE
SOUTHEAST U.S. A WEAK DISTURBANCE LOOKS TO DROP DOWN OUT OF THE
NORTHWEST FLOW ALOFT. THIS SYSTEM SHOULD MOVE THROUGH QUICKLY AND
NOT BRING ADDITIONAL FLOOD CONCERNS. GIVEN TIMING DIFFERENCES IN THE
MODELS WILL KEEP LOW-END POPS IN FOR BOTH THURSDAY NIGHT AND FRIDAY.
BY FRIDAY NIGHT AND SATURDAY...YET ANOTHER STORM SYSTEM LOOKS TO
DEVELOP ACROSS THE PLAINS. THIS LOW PRESSURE/S WARM FRONT WILL LIFT
ACROSS THE MID-MS VALLEY REGION SATURDAY. GFS KEEPS WARM FRONTAL
ACTIVITY WELL NW OF THE AREA...BUT THE EURO DOES EXTEND THAT WARM
FRONT THIS FAR EAST...PUSHING IT FROM S TO N ACROSS THE CWA
SATURDAY. IF THE GFS PANS OUT...WE WILL JUST BE WARM AND MOIST WITH
SHOWERS AND STORMS MOVING IN SATURDAY NIGHT INTO SUNDAY. BUT IF THE
EURO PANS OUT...WE COULD HAVE WARM FRONTAL MIDDAY-AFTERNOON SHOWERS
AND STORMS SATURDAY. EITHER SOLUTION THOUGH DROPS THE LOW PRESSURE
AND SYSTEM/S COLD FRONT THROUGH THE AREA SUNDAY...BUT SATURDAY FOR
NOW IS STILL IN QUESTION. REGARDLESS...IT WILL BE WARM.
&&
.AVIATION (00Z TAF ISSUANCE)...
A SLOW MOVING COLD FRONT JUST SOUTH OF SDF AT THE TAF ISSUANCE TIME
OF 06Z MONDAY WILL MOVE SOUTHEAST OF LEX AROUND THE 12Z TIME
FRAME...AND BOWLING GREEN AROUND 12Z TO 15Z. WIDESPREAD SHOWERS WILL
CONTINUE FOR MUCH OF THE DAY JUST TO THE NORTH OF THIS BOUNDARY.
SHOWERS...WITH AN EMBEDDED RUMBLE OF THUNDER WILL BE SLOW TO MOVE
SOUTHEAST AND WILL IMPACT SDF AROUND THE 09Z TO 11Z TIME PERIOD. FOR
LEX AND BWG...SHOWERS WILL NOT ARRIVE UNTIL PROBABLY WELL AFTER 12Z.
ONCE SHOWERS DO ARRIVE HOWEVER...A PROLONGED RAIN EVENT WITH LOW END
MVFR CEILINGS AND OCCASIONAL MVFR VISIBILITIES WILL CONTINUE FOR A
GOOD 6 TO 12 HOURS OR EVEN LONGER. RAIN IS LIKELY OVERNIGHT TONIGHT
AS WELL AS EARLY TUESDAY AS A SECOND WAVE MOVES NORTHEAST JUST TO
THE NORTH OF THE FRONTAL BOUNDARY...WHICH SHOULD BE SOUTH OF LEX AND
BWG BY 15Z MONDAY.
LIGHT NORTHWEST WINDS AT SDF WILL INCREASE IN SPEED TO 10 TO 12KT BY
09Z. FOR LEX AND BWG...GENERALLY LIGHT WINDS WILL INCREASE FROM THE
NORTH AFTER 18Z.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KYZ023>035-038-039-045-
053-061>063-070>072.
IN...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM........JSD
LONG TERM.........RJS
AVIATION..........JSDHazardous weather outlook, May 2, 4:16 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 416 AM EDT MON MAY 2 2011 INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063- 070>072-030830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY- HART KY-LOGAN KY-WARREN KY-SIMPSON KY- 416 AM EDT MON MAY 2 2011 /316 AM CDT MON MAY 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. EXCESSIVE RAINFALL WILL CONTINUE THROUGH THE MID-MORNING HOURS ACROSS SOUTHERN INDIANA WITH ONGOING FLOODING PROBLEMS. SHOWERS AND ISOLATED THUNDERSTORMS WILL OVERSPREAD CENTRAL KENTUCKY TODAY. SOME RAIN MAY BE HEAVY AND CAUSE SHARP RISES ACROSS SMALLER CREEKS AND STREAMS. CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ANY THUNDERSTORMS. RAIN WILL CONTINUE TONIGHT. SMALL STREAMS AND CREEKS MAY APPROACH BANK FULL. THIS WILL CREATE PONDING ON LOCAL FIELDS AND ROADWAYS AND KEEP RIVER SWOLLEN OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL RAIN IS EXPECTED TUESDAY. EXPECT RISES ACROSS AREA RIVERS AND POSSIBLE ADDITIONAL FLOODING PROBLEMS LATER THIS WEEK. ANOTHER COLD FRONT WILL APPROACH THE REGION THURSDAY...BRINGING A CHANCE FOR STORMS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE SUNDAY THROUGH TUESDAY. KYZ036-037-040>043-046>049-054>057-064>067-073>078-081-082-030830- SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 416 AM EDT MON MAY 2 2011 /316 AM CDT MON MAY 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL OVERSPREAD CENTRAL KENTUCKY TODAY. SOME RAIN MAY BE HEAVY AND CAUSE SHARP RISES ACROSS SMALLER CREEKS AND STREAMS. CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ANY THUNDERSTORMS. RAIN WILL CONTINUE TONIGHT. SMALL STREAMS AND CREEKS MAY APPROACH BANK FULL. THIS WILL CREATE PONDING ON LOCAL FIELDS AND ROADWAYS AND KEEP RIVER SWOLLEN OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL RAIN IS EXPECTED TUESDAY. EXPECT RISES ACROSS AREA RIVERS AND POSSIBLE ADDITIONAL FLOODING PROBLEMS LATER THIS WEEK. ANOTHER COLD FRONT WILL APPROACH THE REGION THURSDAY...BRINGING A CHANCE FOR STORMS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE SUNDAY THROUGH TUESDAY. JSD
In the hours before
Local storm report, May 2, 2:41 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 AM EDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD 3 W JASPER 38.39N 86.99W
05/02/2011 DUBOIS IN EMERGENCY MNGR
STATE HIGHWAY 56 WEST OF JASPER PARTIALLY SUBMERGED.
TWO OTHER COUNTY ROADS COVERED WITH WATER. HUNTINGBURG
HAS RECEIVED AROUND 2 INCHES OF RAIN OVER THE PAST 3
HOURS.
&&
EVENT NUMBER LMK1100698
JSDLocal storm report, May 2, 4:34 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 AM EDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM FLASH FLOOD SALEM 38.60N 86.10W
05/02/2011 WASHINGTON IN EMERGENCY MNGR
RISING WATER HAS FORCED CLOSURE OF 3 ROADS IN SALEM.
WATER IS ALSO RISING ALONG STATE HIGHWAY 56 WEST OF
LIVONIA.
&&
EVENT NUMBER LMK1100699
JSDLocal storm report, May 2, 4:43 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 AM EDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM FLASH FLOOD 5 E DUBOIS 38.45N 86.71W
05/02/2011 DUBOIS IN EMERGENCY MNGR
WATER OVER STATE HIGHWAY 56 EAST OF DUBOIS.
&&
EVENT NUMBER LMK1100700
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:13 AM EDT | Areal Flood Advisory | LMK | Crawford, Dubois, Orange, Washington | 6 hr |
| May 2, 2:38 AM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Orange | 3 hr |
| May 2, 4:12 AM EDT | Flash Flood Warning | LMK | Clark, Scott, Washington | 3 hr |
| May 2, 4:54 AM EDT | Special Weather Statement | LMK | Floyd, Harrison | 36 min |
| May 2, 5:23 AM EDT | Areal Flood Warning | LMK | Crawford, Dubois, Orange | 3 hr |
| May 2, 6:51 AM EDT | Areal Flood Warning | LMK | Clark, Harrison, Scott, Washington | 3 hr |
| May 2, 8:02 AM EDT | River Flood Warning | LMK | Jefferson, Scott | 41 hr |
| May 2, 8:04 AM EDT | Areal Flood Warning | LMK | Crawford, Dubois, Orange, Perry | 6 hr |
| May 2, 9:40 AM EDT | Areal Flood Warning | LMK | Clark, Harrison, Washington | 4 hr |
| May 2, 11:03 AM EDT | River Flood Warning | LMK | Harrison, Washington | 24 hr |
| May 2, 2:02 PM EDT | Areal Flood Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 27 hr |
Nearby
Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.